Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Is it safe to take Prozac and welbutrin together for depression?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Yes, Doctor, my question is if it is OK to take Prozac 20mg and welbutrin 150mg in order to get a better treatment for depression.
Posted Thu, 6 Feb 2014 in Mental Health
Answered by Dr. Manisha Gopal 15 minutes later
Brief Answer: Only one drug usually suffice Detailed Answer: hello and welcome to HCM! You have aged if it is ok to take Prozac 20 mg( fluoxetine ) & wellbutrin( bupropion) 150 mg together for depression. There are two sides of answer- 1. it is mostly not required that we choose two drugs for treating same conduction ,( until there are specific indications for it). A doctor should always avoid poly pharmacy where ever possible: to reduce the number of drugs, to reduce inter drug interaction and to reduce the side effects 2. it seems inaaproprite to me if you are taking both of them in starting of treatment. The dosage of both the medicine is low, one can easily increase any one of them and sop the other one. 3. only in certain cases, we go for two medicine for treating same condition.... So, if you have just begun taking medicines, and it's just depressive disorder, then for my clinical experince I can say that you should try one medicine at a time and see the response. In most cases, one has good results with just one drug for simple case of depression. ### Your doctor would know this, please consult him and discuss these points. However, if there is more detail to your query which you have not mentioned, please feel free to ask questions for clarifications. If you are satisfied, then kidly rate the answer,and close the query. Dr. Manisha Gopal MD Psychaitry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor